C) Yellowish skin tones
Isoniazid is a hepatotoxic medication that can cause hepatitis. The nurse should instruct the client to monitor for and report signs of hepatitis, such as malaise, nausea, and yellowish skin tones, to the provider.
Rifampin, another antituberculosis medication, can cause body fluids to take on a reddish-orange color. However, isoniazid does not alter urine color.
Isoniazid can cause sensory adverse effects including blurred vision and optic neuritis. However, photosensitivity is not an adverse reaction of isoniazid.
Isoniazid is associated with a number of CNS adverse effects including dizziness, memory impairment, seizures, and psychosis. However, it does not cause headaches.
B) Sexual dysfunction
Sexual dysfunction, including a decreased libido, impotence, and delayed orgasm, or anorgasmia, is a common adverse effect of fluoxetine and occurs in about 70% of clients who take this SSRI antidepressant.
Fluoxetine is an SSRI that can cause muscle twitching. However, distorted sensations in the extremities are not adverse effects of fluoxetine.
Fluoxetine can cause a number of CNS adverse effects including sedation, delusions, hallucinations, and psychosis. However, an absence of dreams is not associated with fluoxetine.
C) Forms a protective barrier over ulcers
Secretions by the parietal and chief cells, hydrochloric acid and pepsin, can further irritate the ulcerated areas. Sucralfate, a mucosal protectant, forms a gel-like substance that coats the ulcer, creating a barrier to hydrochloric acid and pepsin.
Peptic ulcer disease manifests as an erosion of the gastric or duodenal mucosa. The acid production in the stomach causes further irritation and pain. H2 receptor antagonists, such as famotidine, decrease stomach acid secretion.
Acid production in the stomach causes further irritation and pain to a client who has a peptic ulcer. Antacids, such as aluminum hydroxide, neutralize acids in the stomach and prevent pepsin formation, a digestive enzyme that can further damage the eroded epithelium.
A common cause of peptic ulcers is a bacterial infection with Helicobactor pylori. Treatment of the ulcer includes a combination of antibiotics, such as metronidazole, tetracycline, clarithromycin, or amoxicillin, to eradicate the H. pylori infection.